time to catch you all up on me
Tuesday, March 20, 2012
Hi Everyone; I know I have been saying that I would blog and I just haven't done it. To be honest, that has been happening with a lot of things in my life lately. I am going to try to be as honest as I can with you as to how I have been really feeling lately and what I think I can do to help to improve myself, just don't know if I will be successful or not.
First a very good thing that recently happened in my life is my oldest daughter was able to come home from S Korea where she lives ( her DH is stationed there in the Army, so her and her 5 children live there with him) so she came home in Feb for 16 days and the family was so happy to have her home. I was so happy to see her and her sister spend time together, it made me feel so good. She also got to spend time with her BF and lots of other church friends. I had some special time with her and so did her Father. We all had a great visit. It was sad to see her leave but I know her DH and children were missing her bad and couldn't wait for her to return. I did really good not crying in front of any one but I will tell you I did a lot of crying in private. some happy tears, some sad tears.
Okay now I will talk about me. Any one who knows me knows that about 8 years ago I suffered a massive stroke. over the next 3 years after the stroke I have suffered grand mal seizures, each one worse than the one before. thank the Lord it has been 3 or 4 yrs since my last seizure. My neurosurgeon refers to me as a miracle but I thank the Lord for my miracle. So what's my problem you ask?
I feel like I am losing myself, the person that I use to be and I don't want to lose that person. Okay I am going to admit it, I am depressed and I know why. it is because I can't keep up with daily routines like cleaning my house and I can't believe I am posting this for all to read but even daily showers. I put off everything. I fall asleep at the drop of a hat.
I have recently started having my severe headaches again. I sent a message to my neurosurgeon yesterday and he called me back today ( I really think I am one of his fav patients) He recently put me on topomax which is a seizure med but it also helps headaches and was having me take 2 at bedtime because it tends to make you tired. today he told me to start tonight taking 3 daily and if in the next 2 weeks I don't see a improvement in the headaches then raise the dosage to 4 daily.
I also talked to him about my being so tired and he once again explained to me that my energy level will be very low with all the medication I take and with these headaches.
He took the time to talk to me and that was a comfort.
Now I have to deal with the depression. I said above that I know why I am depressed. It is because I am losing myself. I use to be a happy person loving type person. I loved going to work because I loved the people I worked with. I use to sing Christmas carols in July and everyone would expect that from me. I would be crazy. I loved to make people laugh and I love to laugh myself. All those people that were my friends I no longer see because I am stuck in my house. Those are my kind of people, they get me, know what I mean? I can really be Linda with them and have fun fun fun! Feels like those days are gone forever. I am not trying to have a pity party for myself, I know how lucky I am; I have heard it many times and I believe it and I thank God daily. I asked my DH tonight if he though I was depressed and he said yes, he said the only time I am happy is when I am with my daughters. I told him and with him too, he didn't think so, I thought my heart was going to break right then. Am I dragging him down with me. If so How do I help him?
My head is pounding right now and I think I have to stop, getting too emotional. will try to keep blogging
I love all my true Spark friends
Member Comments About This Blog Post
You will find many people here who can relate. I can't believe how slow I have become getting things done. I was never speedy but now I hardly get anything done at all in a day. Please accept who you are nw. God doesn't make junk. You have heard that I am sure. You are a fine person. Maybe you can't keep up with housework. I have a cleaning person come in every 2 weeks. And by the time 2 weeks is up the house really needs cleaning. When they gave me a price, they charged me the higher rate because of all that needs to be done here. Some weeks I am cleaner than other weeks. The cleaner gives me a high five when she sees I have taken care of a pile of clutter. Good luck. Don't add guilt to your woes. Being sick is very stressful all by itself. chris
1403 days ago
So sorry you are going through such a rough time depression is so debilitating on top of all the rest of your health issues the meds don;t help sometimes the side effects make us worse
Hang in there and get your dr to look at your meds and see if there is any others that have less side effects
Will pray for you Carol xxx
1914 days ago
I have been there, still work daily to stay in a positive place. Has your doctor put you on anti-depressants? I was so totally against taking any, I already took enough medication! My husband insisted I talk to the doctor about it. My doctor explained that because of the strokes my chemical balances were out of whack, the serotonin levels were off. I think I tried a few different ones, mostly felt like a zombie. I researched and found Welbutrin had the least amount of side effects and was not something you had to be weaned off. I take a low dose every day and it made such a HUGE difference in my emotional state. I've been taking them for about 10 years, my happy pills!
Our entire lives changed due to the strokes. Anger, grief, sadness, lots of these feelings!
If you can go to counselling, do it, you have a real right to be feeling like you do but if you want to move on and life a happier life you might need the help of medication or counseling.
Ask your doctor to look at Central Nervous System Vasculitis. Your symptoms, especially the headaches, strokes & seizures are systematic for this condition. Its really rare and overlooked because most doctors never heard of it. But people who have it sometimes have symptoms for years and years and just keep getting worse. Steroids like Prednisone make the person feel better but after they stop the symptoms come back.
2276 days ago
Linda, first of all, let the emotions out! There is no reason for you to hide your sadness, your crying, your depression. Studies show that crying can often make us feel better. Let it out, let it go! Are you on medication for depression? Consider seeking counseling. I know having an objective person to talk to about my struggles and my need for independence really helped. Topomax will make you very sleepy, but if it helps the headaches, then good. Don't worry about the housework. Try blogging more. We don't mind a pity party! We are here to help each other! I wonder why all of us always apologize when we have a pity party? Pity = compassion and a party = a gathering of friends, so why not? Speak up! We are here for you! Allow the tears and then seek help! I also hope you can get some rest after a restless night last night! Love you!
2282 days ago
Sounds like you have some good advise here. You know what I think and how I feel about this, so all I'll say is that I, we all, love you and pray very hard for you to feel better soon! I love you Mom!
2283 days ago
I have some of the same issues- different life-changing event, same symptoms. I also have depression, am an "up-type" personality, had back surgery and now pain and issues which keep me from doing what I would like to do, etc. I read so much of "me" in your blog. I don't have any answers for you- I am searching to try and find the "old me" too. But it does help to have others who understand and can hold your hand thru this. The only thing I've found (and I think perhaps you as well) is to pray and to look around and see others with even bigger problems than I have. There are truely ALOT of them. It does help to keep my issues in perspective.
I will pray for you- depression is a horrible thing.
2283 days ago
Aww... It is hard I know as I have been having some same issues, please try to work through this, we love you, I know you are a very special lady as I can tell by how Missy was raised, Can you go on medication for depression? Don't sweat the house stuff, I know it is hard, but work on getting yourself better first.
2283 days ago
Linda, I am sorry you don't feel like yourself. I know it is tough when you feel that way.
Topamax is a good med. I have taken it and it did help with my migraines. I have also been on medicine for depression. I can tell you that there have been days that I didn't want to get out of bed. I had to force myself. I have keep pushing forward and I am finally starting to feel better about myself. Plus some things have happened in my life that have been positive.
Keep talking to people. Make yourself do things. It may take a while, but you will start to feel better.
2284 days ago
Comment edited on: 3/20/2012 10:42:08 PM
Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.